Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Subadjoint ideals and hyperplane sections

Authors: Nadia Chiarli and Silvio Greco
Journal: Proc. Amer. Math. Soc. 124 (1996), 1035-1041
MSC (1991): Primary 14C20, 13C13
MathSciNet review: 1301015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the behaviour of the notion of ``sub-adjoint ideal to a projective variety" with respect to general hyperplane sections. As an application we show that the two classical definitions of sub-adjoint hypersurface given respectively by Enriques and Zariski are equivalent.

References [Enhancements On Off] (What's this?)

  • [AC] E. Arbarello, C. Ciliberto, Adjoint Hypersurfaces to Curves in $\mathbb{P}^{r}$ following Petri, in "Commutative Algebra" (S. Greco, G. Valla, eds.), Dekker LNPAM, vol. 84, 1983, pp. 1-21. MR 84c:14004
  • [AM] M.F. Atiyah, I.G. MacDonald, Introduction to Commutative Algebra, Addison-Wesley Publ. Comp., 1969. MR 39:4129
  • [BL] P. Blass, J. Lipman, Remarks on adjoints and arithmetic genera of algebraic varieties, American J. of Math. 101 (1979), 331-336. MR 80j:14017
  • [C] G. Castelnuovo, Sui multipli di una serie lineare di gruppi di punti appartenenti ad una curva algebrica, Rend. Circ. Mat. Palermo 7 (1893), 89-110.
  • [C1] N. Chiarli, A sharp Castelnuovo bound for the normalization of certain projective surfaces, in "Algebraic Geometry and Its Applications" (C. Bajaj, ed.), Springer-Verlag New York, Inc, 1994, pp. 145-151. MR 95c:14009
  • [C2] ------, Sub-adjoint Ideals to Projective Varieties, Ricerche Mat. (to appear).
  • [CGM] C. Cumino, S. Greco, M. Manaresi, An Axiomatic Approach to the Second Theorem of Bertini, J. of Algebra 98 (1986), 171-182. MR 87k:14008
  • [E] F. Enriques:, Introduzione alla geometria sopra le superficie algebriche, Mem. Soc. Ital. Sci. detta dei 40, III serie 10 (1896), 1-81.
  • [G] D. Gorenstein, An Arithmetic Theory of Plane Adjoint Curves, Trans. AMS 72 (1952), 414-436. MR 14:198h
  • [GV1] S. Greco, P. Valabrega, On the Theory of Adjoints, in "Algebraic Geometry" (K. Lønsted, ed.), Springer-Verlag LNM, vol. 732, 1979, pp. 98-123. MR 82e:14015
  • [GV2] ------, On the Theory of Adjoints II, Rend. Circ. Mat. Palermo 31 (1982), 5-15. MR 84a:14005
  • [J] J.P. Jouanolou, Théorèmes de Bertini et Applications, Progr. in Math., vol. 42, Birk-
    häuser, 1983. MR 86b:13007
  • [M] H. Matsumura, Commutative Ring Theory, vol. 8, Cambridge University Press, 1990. MR 88h:13001
  • [S] E. Stagnaro, Canonical and pluricanonical adjoints I, II, III (Preprints 1991,1992), 1991,
  • [Z1] O. Zariski, An Introduction to the Theory of Algebraic Surfaces, Springer LNM, vol. 83, Springer-Verlag, 1969. MR 41:8418
  • [Z2] ------, Algebraic Surfaces, Springer-Verlag, 1971. MR 57:9695

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14C20, 13C13

Retrieve articles in all journals with MSC (1991): 14C20, 13C13

Additional Information

Nadia Chiarli
Affiliation: Dipartimento di Matematica, Politecnico di Torino, Corso Duca degli Abruzzi, 24 - 10129 Torino, Italy

Silvio Greco
Affiliation: Dipartimento di Matematica, Politecnico di Torino, Corso Duca degli Abruzzi, 24 - 10129 Torino, Italy

Keywords: Sub-adjoint hypersurface, conductor, hyperplane section
Received by editor(s): April 25, 1994
Received by editor(s) in revised form: October 11, 1994
Additional Notes: Work partially supported by GNSAGA-CNR and MURST.
Dedicated: In memory of Mario Raimondo
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society